1987
DOI: 10.1001/archderm.123.9.1166
|View full text |Cite
|
Sign up to set email alerts
|

The culprit drugs in 87 cases of toxic epidermal necrolysis (Lyell's syndrome)

Help me understand this report

Search citation statements

Order By: Relevance

Paper Sections

Select...
1
1

Citation Types

2
50
2
6

Year Published

1997
1997
2010
2010

Publication Types

Select...
4
2
1

Relationship

0
7

Authors

Journals

citations
Cited by 79 publications
(60 citation statements)
references
References 0 publications
2
50
2
6
Order By: Relevance
“…In our study group, antibacterial agents, mostly sulfonamide and ␤-lactam antibiotics, and phenobarbital were the main culprit drugs. This is in accordance with studies performed by Roujeau et al 8,11,13 and Schoepf…”
Section: Discussionsupporting
confidence: 94%
See 1 more Smart Citation
“…In our study group, antibacterial agents, mostly sulfonamide and ␤-lactam antibiotics, and phenobarbital were the main culprit drugs. This is in accordance with studies performed by Roujeau et al 8,11,13 and Schoepf…”
Section: Discussionsupporting
confidence: 94%
“…8 -11 Antibacterials and antifungals (36%), anticonvulsants (24%), analgesics, nonsteroidal anti-inflammatory agents (38%), and even corticosteroids (14%) have been suspected of causing the disease process. [11][12][13] The underlying pathophysiologic mechanism is unclear. The histologic characteristics of TEN include dermoepidermal separation resembling a blistering scald burn, followed by necrosis and shedding of the epidermis.…”
mentioning
confidence: 99%
“…11,14 A score of 0 to 4 was attributed to each drug that was taken by the patient during the month before the first cutaneous sign of TEN or SJS. This score was related to the timing of drug administration and the onset of disease.…”
Section: Causative Drugmentioning
confidence: 99%
“…Previous investigations have been unable to find a relationship between causative drugs and prognosis. 11 From a practical viewpoint, a drug eruption often starts as a morbilliform rash. Most often it has a benign course and does not progress.…”
mentioning
confidence: 99%
“…Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN, Lye11 syndrome) are severe albeit rare adverse drug reactions (ADRs) to several antiepileptic drugs (AEDs) such as phenytoin (PHT), carbamazepine (CBZ), phenobarbital (PB), and valproate (VPA) (1)(2)(3)(4)(5)(6). A recent cohort study indicated that the risks for severe cutaneous reactions in first-time users of PHT and CBZ are 9110,000 and 6.2/10,000, respectively (7).…”
mentioning
confidence: 99%